Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes vaginal bleeding after prolonged absence of periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12754 Questions
Question
MY WIFE AGE 47 YEARS .HER PERIOD STOPPED 02 YEARS BACK .
ON 15TH SHE HAD BLEEDING FOR 02 DAYS BUT IT WAS NORAL AS NORMAL PERIOD BEFORE SHE HAS PERIOD SYMPTOMS JOINT PAIN AND BREST PAIN.
AFTER THAT BREAST PAIN GONE.

SHE CONSULTED DOCTOR ON 18TH JULY AND HAS ABDOMEN ULTRASOUND AND THYROID TEST.
THYROID T3/T4 NORMAL BUT TSH 6.05

ULTRASOUND REPORT NORMAL. - ET - 3.3

DOCTOR ASKED HER TO GO FOR TVS ( INTERNAL ULTRASOUND) --REPORT SUGGEST ALL THING NORMAL BUT LEFT OVARIAN CYST OF 2.1 * 1.8 CM / ET - 4.9
CYST FINDING ( ?? COMPLEX / DERMOID)
WE CONSULTED OTHER DOCTOR HOD OB AND GYANAE OF BIG XXXXXXX GOVT HOSPITAL.
SHE THOROUGHLY CHECKED PHYSICALLY THROU TOUCHING AND SSING VAGINA AND UTERES AND PRESSING BREAST AND FOUNG NOTHING.
ADVICED NOTHING SERIOUS ADVICE REPEAT TVS AFTER 03 MONTHS./
I HAVE ATTACHED ALL THE RREPORTS.
NOW SHE IS ON ANTIBIOTICS FR INCREASED ESR AND THYROID EDICINE.

PLS CONFIRM THE CAUSE OF BLEEDING AND CYST NATURE..

OTHERWISE SHE IS NORMAL WITH NO PAIN ONLY FREQUENT URINATION
Posted Wed, 20 Aug 2014 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 44 minutes later
Brief Answer:
PAP smear bleeding profile colposcopy needed.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The bleeding from the vagina could be due to a cervical lesion or a bleeding disorder. Since the endometrial thickness is 3mm any endometrial pathology is not likely.
A complex ovarian cyst is less likely to cause a hormonal disturbance causing such a bleeding. If serum CA-125 levels are normal then just monitoring with a follow up ultrasound scan after 3 months will be sufficient.
To rule out any cervical lesion and bleeding disorder PAP smear colposcopy and bleeding profile needs to be tested. Do stop all the pain killers in case she is taking any since that can aggravate such a bleeding tendency.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor